MAUDE Adverse Event Report: RICHARD WOLF GMBH; HF CONNECTION CABLE MONO L 3M

RICHARD WOLF GMBH; HF CONNECTION CABLE MONO L 3M
Model Number 8106033
Medical Device Problem Codes Fire (1245); Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to richard wolf, medwatch report (b)(4) that the "surgical team inside cvor room 3.Patient on cvor table, time out performed.Equipment passed to circulating nurse to be connected to equipment tower, surgical pencil cord, camera cord, light source cord.Surgical procedure started at 11:52 am.Approximately 3 min after procedure started at 11:55, surgeon attempted to use surgical pencil pedal.The surgical pencil pedal cord sparked twice and a flame was noticed by surgical team on surgical pencil cord.Surgeon stopped the use of the device immediately and a full assessment of the patient and room was performed.There was no harm to patient or surgical team.Surgical pencil machine, surgical pencil pedal and surgical pencil cord were exchanged.Surgical procedure continued without any other issues.".
 
Additional Manufacturer Narrative
(b)(4).This mdr is being submitted as part of an ongoing retrospective review (remediation) of prior files by (b)(4).Because the device was not returned, we are unable to investigate the device.The user is informed in the related ifu, ga-s009, about the visual and functional checks of the device.3 contraindications: warning! danger of electric shock! do not connect bipolar cables to the monopolar socket as this will cause unexpected output power.Bipolar cables are only designed for connection to the bipolar socket! contraindications directly related to the product are presently unknown.For further information refer to the latest specialized medical literature.4 combinations: caution! if the various products are combined it is absolutely necessary that the intended use and relevant technical data (working length, diameter, peak voltage etc.) correspond.Follow the instruction manuals of the products used in combination with this product.For hf applications please also follow ga-s 002 "instructions on hf application".6 checks: check the hf cable for damage before each use.Check for brittleness or cracks in the cable, worn plug, or separation of the plug from the cable.If there are any signs of damage, replace with a new cable.Check the function of the hf cable in conjunction with the hf instruments (i.E.Activate the hf instruments as described in the relevant manual).7 application: warning! hf cables with defective, brittle or cracked insulation can cause burns to the user or patient.If the electrical line breaks, an arc can occur causing burns to the user or patient or start a fire, regardless of whether the insulation is also damaged or not.Never use or repair defective hf cables! always replace them.Do not modify hf cables! the monopolar cables may be operated at a maximum recurrent peak voltage of 4000 vp and the bipolar cables at max.1000 vp.Important! when plugging and unplugging the hf cable, always hold the plug, never pull the hf cable.Do not place hf cables in parallel with other signal lines (e.G.Camera cable) to minimize the danger of interference from hf radiation.(b)(4) considers this mdr closed.Should rw receive new information, a follow-up report will be submitted.

Brand Name
NA
Common Device Name
HF CONNECTION CABLE MONO L 3M
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimerstr. 32
knittlingen 75438
GM  75438
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimerstr. 32
knittlingen 75438
GM   75438
Manufacturer Contact
heiko seider-biedermann
pforzheimerstr. 32
knittlingen 75438
GM   75438
MDR Report Key14552795
Report Number1418479-2019-00066
Device Sequence Number6568790
Product Code GEI
UDI-Device Identifier04055207000694
UDI-Public04055207000694
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K982677
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 05/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8106033
Device Catalogue Number8106.033
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2020
Initial Report FDA Received Date05/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale